MAUDE Adverse Event Report: ZIMMER BIOMET, INC. EXACT OFFSET BROACH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

ZIMMER BIOMET, INC. EXACT OFFSET BROACH HANDLE; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 31-555501
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that the broach handle instrument would not properly hold the rasp instrument.Upon evaluation of the instrument, the handle was found to be fractured.There was no patient involvement and no adverse events have been reported as a result of this malfunction.It was reported that no further information is available.
 
Additional Manufacturer Narrative
(b)(4).Report source foreign: germany.Visual examination of the returned product identified the pin cap of the distal most pin to have fractured off.The weld holding the cap to the pin has failed.Discoloration spots are present on the shaft.The impact marks are present on the strike plate and on the shaft near the etching.Device history record was reviewed and no discrepancies related to the reported event were found.Root cause was unable to be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.

Brand Name
EXACT OFFSET BROACH HANDLE
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
p.o. box 587
warsaw IN 46581
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key16521122
Report Number0001825034-2023-00495
Device Sequence Number2316182
Product Code LXH
UDI-Device Identifier00880304432260
UDI-Public(01)00880304432260(11)200210(10)651390
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/08/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number31-555501
Device Catalogue Number31-555501
Device Lot Number651390
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/09/2023
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/02/2023
Initial Report FDA Received Date03/10/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/10/2020
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown